×

Multiple linear regression models for random intervals: a set arithmetic approach. (English) Zbl 1482.62010

Summary: Some regression models for analyzing relationships between random intervals (i.e., random variables taking intervals as outcomes) are presented. The proposed approaches are extensions of previous existing models and they account for cross relationships between midpoints and spreads (or radii) of the intervals in a unique equation based on the interval arithmetic. The estimation problem, which can be written as a constrained minimization problem, is theoretically analyzed and empirically tested. In addition, numerically stable general expressions of the estimators are provided. The main differences between the new and the existing methods are highlighted in a real-life application, where it is shown that the new model provides the most accurate results by preserving the coherency with the interval nature of the data.

MSC:

62-08 Computational methods for problems pertaining to statistics
62J05 Linear regression; mixed models

Software:

mctoolbox; bootstrap
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Billard L, Diday E (2000) Regression analysis for interval-valued data. Data analysis, classification and related methods. In: Kiers HAL et al (eds) Proceedings of 7th conference IFCS, vol 1, pp 369-374 · Zbl 1026.62073
[2] Blanco-Fernández, Á.; Corral, N.; González-Rodríguez, G., Estimation of a flexible simple linear model for interval data based on set arithmetic, Comput Stat Data Anal, 55, 9, 2568-2578 (2011) · Zbl 1464.62030
[3] Blanco-Fernández, Á.; Colubi, A.; García-Bárzana, M., A set arithmetic-based linear regression model for modelling interval-valued responses through real-valued variables, Inf Sci, 247, 20, 109-122 (2013) · Zbl 1321.62078
[4] Boruvka, A.; Cook, RJ, A Cox-Aalen model for interval-censored data, Scand J Stat, 42, 2, 414-426 (2015) · Zbl 1364.62241
[5] Boukezzoula, R.; Galichet, S.; Bisserier, A., A midpoint radius approach to regression with interval data, Int J Approx Reason, 52, 9, 1257-1271 (2011) · Zbl 1319.62136
[6] Černý, M.; Rada, M., On the possibilistic approach to linear regression with rounded or interval-censored data, Meas Sci Rev, 11, 2, 34-40 (2011)
[7] Diamond, P., Least squares fitting of compact set-valued data, J Math Anal Appl, 147, 531-544 (1990) · Zbl 0704.65006
[8] D’Urso, PP, Linear regression analysis for fuzzy/crisp input and fuzzy/crisp output data, Comput Stat Data Anal, 42, 47-72 (2003) · Zbl 1429.62337
[9] D’Urso, PP; Giordani, P., A least squares approach to principal component analysis for interval valued data, Chemom Intell Lab, 70, 179-192 (2004)
[10] Efron, B.; Tibshirani, R., An introduction to the bootstrap (1993), New York: Chapman & Hall, New York · Zbl 0835.62038
[11] Freedman, DA, Bootstrapping regression models, Ann Stat, 9, 6, 1218-1228 (1981) · Zbl 0449.62046
[12] Gil, MA; González-Rodríguez, G.; Colubi, A.; Montenegro, M., Testing linear independence in linear models with interval-valued data, Comput Stat Data Anal, 51, 3002-3015 (2007) · Zbl 1161.62358
[13] Gillis, N., Sparse and unique nonnegative matrix factorization through data preprocessing, J Mach Learn Res, 13, 3349-3386 (2012) · Zbl 1436.15013
[14] Golub, HG; Van Loan, CF, Matrix computations (1996), Baltimore: Johns Hopkins University Press, Baltimore
[15] González-Rodríguez, G.; Blanco, Á.; Corral, N.; Colubi, A., Least squares estimation of linear regression models for convex compact random sets, Adv Data Anal Classif, 1, 67-81 (2007) · Zbl 1131.62058
[16] Higham, NJ, Accuracy and stability of numerical algorithms (1996), Philadelphia: Society for Industrial and Applied Mathematics, Philadelphia
[17] Jahanshahloo, GR; Hosseinzadeh Lotfi, F.; Rostamy Malkhalifeh, M.; Ahadzadeh Namin, M., A generalized model for data envelopment analysis with interval data, Appl Math Model, 33, 3237-3244 (2008) · Zbl 1205.90152
[18] Johnston, J., Econometric methods (1972), New York: McGraw-Hill Book Co., New York
[19] Körner, R., On the variance of fuzzy random variables, Fuzzy Set Syst, 92, 83-93 (1997) · Zbl 0936.60017
[20] Lauro CN, Palumbo F (2005) Principal component analysis for non-precise data. New developments in classification and data analysis. In: Studies in classification, data analysis and knowledge organization. Springer, pp 173-184 · Zbl 1341.62163
[21] Lemke, CE, A method of solution for quadratic programs, Manag Sci, 8, 4, 442-453 (1962) · Zbl 0995.90611
[22] Liew, CK, Inequality constrained least-squares estimation, J Am Stat Assoc, 71, 746-751 (1976) · Zbl 0342.62037
[23] Lima Neto, EA; De Carvalho, FAT, Constrained linear regression models for symbolic interval-valued variables, Comput Stat Data Anal, 54, 333-347 (2010) · Zbl 1464.62055
[24] Lima Neto, EA; Dos Anjos, UU, Regression model for interval-valued variables based on copulas, J Appl Stat, 42, 9, 2010-2029 (2015)
[25] Näther, W., Linear statistical inference for random fuzzy data, Statistics, 29, 3, 221-240 (1997) · Zbl 1030.62530
[26] Park, C.; Yongho, J.; Kee-Hoon, K., An exploratory data analysis in scale-space for interval-valued data, J Appl Stat, 43, 14, 2643-2660 (2016)
[27] Ramos-Guajardo, AB; Grzegorzewski, P., Distance-based linear discriminant analysis for interval-valued data, Inf Sci, 272, 591-607 (2016) · Zbl 1428.62293
[28] Ramos-Guajardo, AB; Colubi, A.; González-Rodríguez, G., Inclusion degree tests for the Aumann expectation of a random interval, Inf Sci, 288, 20, 412-422 (2014) · Zbl 1357.62088
[29] Sinova, B.; Colubi, A.; Gil, MA; González-Rodríguez, G., Interval arithmetic-based linear regression between interval data: discussion and sensitivity analysis on the choice of the metric, Inf Sci, 199, 109-124 (2012) · Zbl 06094584
[30] Srivastava, MS; Srivastava, VK, Asymptotic distribution of least squares estimator and a test statistic in linear regression models, Econ Lett, 21, 173-176 (1986) · Zbl 1328.62442
[31] Trutschnig, W.; González-Rodríguez, G.; Colubi, A.; Gil, MA, A new family of metrics for compact, convex (fuzzy) sets based on a generalized concept of mid and spread, Inf Sci, 179, 23, 3964-3972 (2009) · Zbl 1181.62016
[32] Wets, RJB, Constrained estimation: consistency and asymptotics, Appl Stoch Model Data Anal, 7, 17-32 (1991) · Zbl 0800.62187
[33] Yu, Q.; Hsu, Y.; Yu, K., A necessary and sufficient condition for justifying non-parametric likelihood with censored data, Metrika, 77, 8, 995-1011 (2014) · Zbl 1308.62068
[34] Zhang, Z., Linear transformation models for interval-censored data: prediction of survival probability and model checking, Stat Model, 9, 4, 321-343 (2009)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.